Ask a doctor

Can Botox Cause my Head to Fall Forward After Shots in the Neck?

after doing dishes, while pullings weeds, have to help my head back up, sitting on a tractor mowing,etc.

Doctor Answers (5)

Botox injection into neck

+1

This would take an incredible amount of botox and It is possible but not likeley that this would occur. .


Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

BOTOX in the neck

+1

The concern about BOTOX shots causing one's head to fall forward are unlikely depending on where it was given. For cosmetic purposes, BOTOX is uncommonly  administered in minute quantities to bands on the front of the neck.  The muscle being treated is very superficial and has virtually no significant effect on neck movement.  In order to cause the head to fall forward, BOTOX would have to be administered to the muscles at the back of the neck in sufficient quantities to weaken those muscles.  This would not be a cosmetic application.

Barry Stuart Handler, MD
San Diego Plastic Surgeon

Neck Botox

+1

Injections in the front side of neck would not cause such symptoms. However, the back side of the neck has the muscles that keep the head straight or can tilt it backwards. If these get weak [?botox injections], you may get the symptoms you describe. The good news is that is temporary & should last a few days or weeks , depending on the muscle strength before the botox , & the amount of botox used.

Khaled El-Hoshy, MD
Detroit Dermatologic Surgeon

You might also like...

Botox shots in the neck

+1

You have not given a good description of your treatment. What was the Botox used for. If it wsa injected into the neck for say spasms, it may cause weakness as you describe.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Botox in the neck

+1

You seem to be indicating that your muscles in the back of the neck are weak. You're having difficulty lifting your head from a neck flexed position. If the muscles in the forward part of the neck were treated, as they are commonly, then it does not make sense that you are having such diffiuclty.  If you had some Botox in the back of the neck, possibly for a trigger point of Migraines, then yes, you might have difficulty lifting your head up. This will be temporary.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.